MAUDE Adverse Event Report: CORDIS CORPORATION BRITE TIP; INTRODUCER, CATHETER

CORDIS CORPORATION BRITE TIP; INTRODUCER, CATHETER
Catalog Number 401511M
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the tip of a 5f 11cm brite tip catheter sheath introducer (csi) was damaged during the puncture of the artery.An unknown csi was used as a replacement.There were no reported injuries to the patient.Additional information was requested but was not provided.The device is now being returned.Addendum: the brite tip csi was returned with the distal tip frayed/torn.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: complaint conclusion: as reported, the tip of a 5f 11cm brite tip catheter sheath introducer (csi) was damaged during the puncture of the artery.An unknown csi was used as a replacement.There were no reported injuries to the patient.Additional information was requested but was not provided.The device is now being returned.A non-sterile catheter unit (si brite tip f5 11cm) was received for evaluation with the sheath, vessel dilator, and mini guidewire included.The sheath had a torn distal tip, and the mini guidewire was kinked/bent at the distal end.Microscopic analysis of the torn sheath revealed surface scratches, micro-elongations, edge discoloration, and plastic deformation, consistent with mechanical stress likely from sharp objects or tensile forces.The malfunction ¿brite tip/distal tip-frayed/split/torn¿ was observed during product analysis.The exact cause of the damages cannot be determined, however, mechanical stress from a sharp object or tensile forces are likely contributing factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.If increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
BRITE TIP
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21993369
Report Number9616099-2025-00786
Device Sequence Number4311975
Product Code DYB
UDI-Device Identifier10705032000178
UDI-Public(01)10705032000178(17)251231(10)18176678
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2025
Device Catalogue Number401511M
Device Lot Number18176678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer06/14/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CSI
Patient SexUnknown
Patient EthnicityHispanic